Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 8, NWS Midland/Odessa, TX

March 19, 2006Eddy County, Lea County, New Mexico; 19 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Mar 19, 2006, 8:22 PM MST for Eddy County, Lea County, New Mexico; 19 counties in Texas. It took effect at Mar 20, 2006, 8:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2006, 8:22 PM MST (03:22 UTC)
In effect from
Mar 20, 2006, 8:00 AM MST
Expired
Mar 20, 2006, 5:00 PM MST
In force
9 hr
Issued by
NWS Midland/Odessa, TX
All 21 counties

Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 200322
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
922 PM CST SUN MAR 19 2006

...WINDY CONDITIONS ARE EXPECTED TO CONTINUE TONIGHT AND MONDAY
FOR BOTH THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS...

...WINDY CONDITIONS ARE EXPECTED ACROSS THE PLAINS OF WEST TEXAS
AND SOUTHEAST NEW MEXICO ON MONDAY...

.A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE EASTWARD ACROSS WEST
TEXAS AND SOUTHEAST NEW MEXICO ON MONDAY. AS STRONG UPPER LEVEL
WINDS MIX DOWNWARD...WESTERLY SURFACE WINDS OF 35 TO 55 MPH WITH
GUSTS UP TO 65 MPH IN THE GUADALUPE AND DAVIS MOUNTAINS AND
WESTERLY SURFACE WINDS OF 30 TO 35 MPH ACROSS THE PLAINS OF WEST
TEXAS AND SOUTHEAST NEW MEXICO CAN BE EXPECTED ON MONDAY.

NMZ027-TXZ074-258-201130-
/O.UPG.KMAF.HW.A.0015.060320T1200Z-060321T0000Z/
/O.EXT.KMAF.HW.W.0027.000000T0000Z-060321T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
922 PM CST SUN MAR 19 2006 /822 PM MST SUN MAR 19 2006/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/
MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST WINDS ARE EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAINS
TONIGHT AND DURING THE DAY ON MONDAY AS AN UPPER LEVEL LOW
PRESSURE SYSTEM TRACKS ACROSS THE AREA. WEST TO SOUTHWEST WINDS
OF 35 TO 55 MPH...WITH GUSTS TO 65 MPH CAN BE EXPECTED TONIGHT AND
THROUGHOUT THE DAY ON MONDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-201130-
/O.NEW.KMAF.WI.Y.0008.060320T1500Z-060321T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON
922 PM CST SUN MAR 19 2006 /822 PM MST SUN MAR 19 2006/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST
/5 PM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM
CST /5 PM MST/ MONDAY. 

STRONG WEST WINDS ARE EXPECTED ACROSS THE PLAINS OF WEST TEXAS
AND SOUTHEAST NEW MEXICO...INCLUDING THE PERMIAN BASIN AND UPPER
TRANS PECOS REGIONS OF WEST TEXAS...DURING THE DAY ON MONDAY.
WESTERLY SURFACE WINDS ARE EXPECTED TO INCREASE TO 30 TO 35
MPH...WITH GUSTS TO 40 MPH...BY LATE MONDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS74 KMAF 201044
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
444 AM CST MON MAR 20 2006

...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE TODAY FOR BOTH
THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS...

...WINDY CONDITIONS ARE EXPECTED ACROSS THE PLAINS OF WEST TEXAS
AND SOUTHEAST NEW MEXICO TODAY...

.A POTENT UPPER LEVEL STORM SYSTEM IS CURRENTLY MOVING EASTWARD
ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO.  AS STRONG UPPER
LEVEL WINDS MIX DOWNWARD... WESTERLY SURFACE WINDS OF 40 TO 55 MPH
WITH GUSTS UP TO 70 MPH IN THE GUADALUPE AND DAVIS MOUNTAINS... AND
WESTERLY SURFACE WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH ACROSS
THE PLAINS CAN BE EXPECTED TODAY OVER WEST TEXAS AND SOUTHEAST NEW
MEXICO.

NMZ027-TXZ074-258-201845-
/O.CON.KMAF.HW.W.0027.000000T0000Z-060321T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
444 AM CST MON MAR 20 2006 /344 AM MST MON MAR 20 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON. 

STRONG WEST WINDS ARE EXPECTED TO CONTINUE IN THE GUADALUPE AND DAVIS
MOUNTAINS TODAY AS AN UPPER LEVEL TROUGH MOVES ACROSS THE AREA. WEST
TO SOUTHWEST WINDS OF 40 TO 55 MPH... WITH GUSTS TO 70 MPH CAN BE
EXPECTED IN THE GUADALUPE MOUNTAINS TODAY... WITH SOUTHWEST WINDS
OF 30 TO 40 MPH... WITH GUSTS TO 60 MPH IN THE DAVIS MOUNTAINS
TODAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-201845-
/O.CON.KMAF.WI.Y.0008.060320T1500Z-060321T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON
444 AM CST MON MAR 20 2006 /344 AM MST MON MAR 20 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. 

STRONG WEST WINDS ARE EXPECTED ACROSS THE PLAINS OF WEST TEXAS
AND SOUTHEASTERN NEW MEXICO TODAY.  THIS INCLUDES THE COUNTIES OF
EDDY AND LEA IN SOUTHEASTERN NEW MEXICO... THE VAN HORN REGION...
THE PERMIAN BASIN... AND UPPER TRANS PECOS REGION OF WEST TEXAS.
WESTERLY SURFACE WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH...
WITH GUSTS TO 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS BETWEEN 30 AND 39 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 201545
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
945 AM CST MON MAR 20 2006

...VERY WINDY CONDITIONS WILL AFFECT PORTIONS OF EDDY AND NORTHERN
   LEA COUNTY IN SOUTHEAST NEW MEXICO TODAY...

...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE TODAY FOR BOTH
   THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS
   MOUNTAINS...

...WINDY CONDITIONS ARE EXPECTED ACROSS THE PLAINS OF WEST TEXAS
   AND SOUTHEAST NEW MEXICO TODAY...

.A POTENT UPPER LEVEL STORM SYSTEM CURRENTLY MOVING NORTHEASTWARD
ACROSS EASTERN NEW MEXICO AND THE TEXAS PANHANDLE WILL IMPART
STRONG WINDS TO SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS AS IT
MOVES AWAY FROM THE REGION.  WESTERLY WINDS OF 45 TO 60 MPH...WITH
GUSTS TO AROUND 80 MPH WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS.
WEST WINDS OF 35 TO 45 MPH...AND GUSTS AROUND 60 MPH...WILL BE
POSSIBLE ACROSS MUCH OF EDDY AND NORTHERN LEA COUNTY.

WESTERLY WINDS OF 30 TO 40 MPH WILL AFFECT THE REST OF THE SOUTHEAST
NEW MEXICO PLAINS...AND ALL OF WEST TEXAS EXCEPT THE BIG BEND
REGION AND PRESIDIO VALLEY TODAY.  GUSTS AS HIGH AS 55 MPH WILL BE
POSSIBLE ACROSS MANY OF THESE AREAS...ESPECIALLY DURING THE
AFTERNOON. 

NMZ028-029-202200-
/O.UPG.KMAF.WI.Y.0008.000000T0000Z-060321T0000Z/
/O.EXB.KMAF.HW.W.0027.060320T1545Z-060321T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM
845 AM MST MON MAR 20 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

LOOK FOR WEST WINDS TO INCREASE TO 35 TO 45 MPH BY EARLY THIS
AFTERNOON.  WIND GUSTS AROUND 60 MPH WILL BE POSSIBLE...ESPECIALLY
DURING THE AFTERNOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ074-258-202200-
/O.CON.KMAF.HW.W.0027.000000T0000Z-060321T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
945 AM CST MON MAR 20 2006 /845 AM MST MON MAR 20 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON. 

STRONG WEST WINDS ARE EXPECTED TO CONTINUE IN THE GUADALUPE AND
DAVIS MOUNTAINS TODAY.  EXPECT WEST TO SOUTHWEST WINDS OF 45 TO 60
MPH...WITH GUSTS TO 80 MPH POSSIBLE IN THE GUADALUPE MOUNTAINS
TODAY.  IN THE DAVIS MOUNTAINS...EXPECT SOUTHWEST WINDS OF 45 TO
60 MPH...WITH GUSTS TO 75 MPH POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ080-082-202200-
/O.EXA.KMAF.WI.Y.0008.060320T1500Z-060321T0000Z/
MARFA PLATEAU-TERRELL-
INCLUDING THE CITIES OF...MARFA...SANDERSON
945 AM CST MON MAR 20 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG WEST WINDS ARE EXPECTED ACROSS MOST OF WEST TEXAS TODAY.
EXPECT WESTERLY WINDS TO INCREASE TO 25 TO 40 MPH...WITH GUSTS 
TO 55 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS BETWEEN 30 AND 39 MPH
ARE EXPECTED.  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.  USE EXTRA CAUTION.

$$

NMZ033-034-TXZ045>048-050>053-057>063-067>070-075-202200-
/O.CON.KMAF.WI.Y.0008.000000T0000Z-060321T0000Z/
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-
SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON
945 AM CST MON MAR 20 2006 /845 AM MST MON MAR 20 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

STRONG WEST WINDS ARE EXPECTED ACROSS WEST TEXAS AND SOUTHEASTERN
NEW MEXICO TODAY.  EXPECT WESTERLY WINDS TO INCREASE TO 25 TO 40 
MPH...WITH GUSTS TO 55 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS BETWEEN 30 AND 39 MPH
ARE EXPECTED.  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.  USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 202123
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 PM CST MON MAR 20 2006

...THE HIGH WIND WARNING FOR EDDY AND NORTHERN LEA COUNTY HAS BEEN 
   CANCELED...

...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THIS
   AFTERNOON FOR BOTH THE GUADALUPE MOUNTAINS AND THE HIGHER
   ELEVATIONS OF THE DAVIS MOUNTAINS...

...WINDY CONDITIONS ARE EXPECTED ACROSS THE PLAINS OF WEST TEXAS 
   AND SOUTHEAST NEW MEXICO THROUGH LATE THIS AFTERNOON...

.A POTENT UPPER LEVEL STORM SYSTEM CURRENTLY MOVING NORTHEASTWARD
INTO THE CENTRAL U.S. PLAINS HAS RESULTED IN STRONG WINDS IN THE
GUADALUPE AND DAVIS MOUNTAINS.  WINDY CONDITIONS ARE ALSO EXPECTED
TO LAST THROUGH THE REST OF THE AFTERNOON ACROSS SOUTHEAST NEW
MEXICO AND MOST OF WEST TEXAS.  WIND SPEEDS IN THE MOUNTAINS AND
PLAINS OF SOUTHEAST NEW MEXICO AND WEST TEXAS ARE EXPECTED TO
DIMINISH AROUND SUNSET THIS EVENING. 

NMZ028-029-210000-
/O.CAN.KMAF.HW.W.0027.000000T0000Z-060321T0000Z/
/O.EXA.KMAF.WI.Y.0008.000000T0000Z-060321T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM
223 PM MST MON MAR 20 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELED. 

LOOK FOR WEST WINDS OF 20 TO 35 MPH TO PERSIST THROUGH THIS 
AFTERNOON.  A FEW HIGHER GUSTS OF 50 TO 55 MPH WILL STILL BE
POSSIBLE DURING THIS TIME.  WIND SPEEDS ARE EXPECTED TO DIMINISH
BEFORE A COLD FRONT TURNS WINDS TO THE NORTH AT LOWER SPEEDS THAN
DURING THE DAY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

$$

NMZ027-TXZ074-258-210000-
/O.CON.KMAF.HW.W.0027.000000T0000Z-060321T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
323 PM CST MON MAR 20 2006 /223 PM MST MON MAR 20 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON. 

STRONG WEST WINDS ARE EXPECTED TO CONTINUE IN THE GUADALUPE AND
DAVIS MOUNTAINS THROUGH THE REST OF THE AFTERNOON.  EXPECT WEST TO
SOUTHWEST WINDS OF 40 TO 55 MPH...WITH GUSTS TO 70 MPH POSSIBLE
IN THE GUADALUPE MOUNTAINS.  IN THE DAVIS MOUNTAINS...EXPECT
SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH. WIND
SPEEDS SHOULD DIMINISH BY LATE THIS AFTERNOON...OR EARLY THIS
EVENING.  

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ033-034-TXZ045>048-050>053-057>063-067>070-075-080-082-210000-
/O.CON.KMAF.WI.Y.0008.000000T0000Z-060321T0000Z/
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-
SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU-TERRELL-
INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...
MARFA...SANDERSON
323 PM CST MON MAR 20 2006 /223 PM MST MON MAR 20 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

LOOK FOR WEST WINDS OF 20 TO 35 MPH TO PERSIST THROUGH THIS 
AFTERNOON.  A FEW HIGHER GUSTS OF 45 TO 50 MPH WILL STILL BE
POSSIBLE DURING THIS TIME.  WIND SPEEDS ARE EXPECTED TO DIMINISH
BY LATE THIS AFTERNOON...OR EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS BETWEEN 30 AND 39 MPH
ARE EXPECTED.  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.  USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 19, 5:56 PM MST, 2 hours 26 minutes earlier.

Area forecast discussion, Mar 19, 5:56 PM MST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 PM CST SUN MAR 19 2006

.UPDATE...
UPDATE HAS BEEN SENT TO RAISE THE CHANCE OF PRECIPITATION FOR MOST
AREAS WEST OF THE PECOS RIVER BASED ON THE LATEST RADAR AND
SATELLITE TRENDS. PRODUCTS HAVE ALSO BEEN UPDATED TO INCLUDE
SEVERE THUNDERSTORM WATCH #98 IN EFFECT UNTIL 1 AM CST OR MIDNIGHT
MST.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL MIDNIGHT CST MONDAY FOR THE FOLLOWING
     ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WATCH FROM 6 AM CST MONDAY TO 6 PM CST MONDAY FOR THE
     FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WARNING UNTIL MIDNIGHT CST MONDAY FOR THE FOLLOWING
     ZONES...DAVIS/APACHE MOUNTAINS AREA...AND GUADALUPE
     MOUNTAINS.

     HIGH WIND WATCH FROM 6 AM CST MONDAY TO 6 PM CST MONDAY FOR THE
     FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...AND
     GUADALUPE MOUNTAINS.

&&

06
Hazardous weather outlook, Mar 19, 1:45 PM MST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CST SUN MAR 19 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-201100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
245 PM CST SUN MAR 19 2006 /145 PM MST SUN MAR 19 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE
OUTLOOK AREA THIS EVENING AND TONIGHT. THE GREATEST CONCENTRATION
OF STORMS IS FORECASTED TO BE ACROSS THE EASTERN PERMIAN BASIN TO
THE LOWER TRANS PECOS REGION. THUNDERSTORMS WILL HAVE THE
POTENTIAL TO BECOME SEVERE PRODUCING LARGE HAIL. DAMAGING WINDS
WILL ALSO BE POSSIBLE...PARTICULARLY ACROSS THE LOWER TRANS PECOS
REGION THIS EVENING WHERE TEMPERATURE AND HUMIDITY VALUES WILL BE
MAXIMIZED.

WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO 60 MPH WILL
OCCUR THIS EVENING IN THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS
ABOVE 6000 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WEST TO SOUTHWEST WINDS OF 35 TO 55 MPH...WITH GUSTS TO 65 MPH WILL
BE POSSIBLE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS DURING THE
DAY MONDAY.

WINDY CONDITIONS CAN BE EXPECTED ACROSS A LARGE PORTION OF THE
PLAINS OF SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN OF WEST TEXAS
MONDAY. WEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 50 MPH WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS...LAW ENFORCEMENT AGENCIES... AND EMERGENCY
MANAGEMENT OFFICIALS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO
NEED TO MAINTAIN AWARENESS OF POTENTIAL SEVERE WEATHER DEVELOPMENT
THIS EVENING. SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Mar 19, 2:59 PM MST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
359 PM CST SUN MAR 19 2006

TXZ075-082-192230-
PECOS-TERRELL-
359 PM CST SUN MAR 19 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS AND
NORTHEASTERN TERRELL COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 26 MILES WEST OF SHEFFIELD AT 359
PM CST...MOVING NORTHEAST AT 35 MPH. AREAS AFFECTED INCLUDE
INTERSTATE 10 AND STATE HIGHWAY 349. THIS STORM WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL...STRONG WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:07 PM MSTSevere Thunderstorm WarningMAFEddy, Lea53 min
Mar 19, 7:19 PM MSTSevere Thunderstorm WarningMAFEddy26 min
Mar 19, 7:45 PM MSTSevere Thunderstorm WarningMAFEddy75 min
Mar 19, 7:49 PM MSTFlash Flood WarningMAFEddy, Lea3 hr
Mar 19, 9:14 PM MSTSevere Thunderstorm WarningMAFLea61 min
Mar 19, 7:24 PM MSTSevere Thunderstorm WarningMAFAndrews66 min
Mar 19, 7:57 PM MSTSevere Thunderstorm WarningMAFGaines63 min
Mar 19, 8:14 PM MSTFlash Flood WarningMAFAndrews4 hr
Mar 19, 8:26 PM MSTSevere Thunderstorm WarningMAFAndrews64 min
Mar 19, 8:42 PM MSTSevere Thunderstorm WarningMAFReeves42 min
Mar 19, 8:50 PM MSTSevere Thunderstorm WarningMAFDawson55 min
Mar 19, 9:02 PM MSTSevere Thunderstorm WarningMAFGaines58 min
Mar 19, 9:41 PM MSTSevere Thunderstorm WarningMAFAndrews64 min
Mar 19, 9:42 PM MSTSevere Thunderstorm WarningMAFGaines63 min
Mar 19, 9:47 PM MSTSevere Thunderstorm WarningMAFEctor43 min
Mar 19, 10:14 PM MSTSevere Thunderstorm WarningMAFGaines42 min
Mar 19, 10:35 PM MSTSevere Thunderstorm WarningMAFMartin55 min

Nearby

Wind Advisories in Texas, 2006Wind Advisories in New Mexico, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.